Alert archive / Nevada / Red Flag Warnings in 2018

Red Flag Warning 10, NWS Elko, NV

August 10, 2018

NWS Elko, NV issued this red flag warning at Aug 10, 2018, 1:58 PM PDT. It took effect at Aug 11, 2018, 11:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2018, 1:58 PM PDT (20:58 UTC)
In effect from
Aug 11, 2018, 11:00 AM PDT
Expired
Aug 11, 2018, 11:00 PM PDT
In force
12 hr
Issued by
NWS Elko, NV

The text

As transmitted.

376 
WWUS85 KLKN 102058
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
158 PM PDT Fri Aug 10 2018

...Dry and Windy Saturday for Zone 467...

.Low RH and windy conditions are expected in zone 467 that can
cause critical fire weather conditions on Saturday.

NVZ467-111500-
/O.NEW.KLKN.FW.W.0010.180811T1800Z-180812T0600Z/
Central and Western Humboldt County-
158 PM PDT Fri Aug 10 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
467...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 11 PM PDT Saturday.

* Affected Area...Fire Weather Zone 467 Central and Western 
  Humboldt County.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

SH
2 follow-up statements
407 
WWUS85 KLKN 110855
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
155 AM PDT Sat Aug 11 2018

NVZ467-120300-
/O.CON.KLKN.FW.W.0010.180811T1800Z-180812T0600Z/
Central and Western Humboldt County-
155 AM PDT Sat Aug 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 467...

* Affected Area...Fire Weather Zone 467 Central and Western 
  Humboldt County.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...5 to 10 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

94
575 
WWUS85 KLKN 120534
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
1034 PM PDT Sat Aug 11 2018

NVZ467-120645-
/O.EXP.KLKN.FW.W.0010.000000T0000Z-180812T0600Z/
Central and Western Humboldt County-
1034 PM PDT Sat Aug 11 2018

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467...

Conditions have improved, thus the Red Flag Warning will be
allowed to expire. 

$$

LIW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 10, 2:12 AM PDT, 11 hours 46 minutes earlier.

Area forecast discussion, Aug 10, 2:12 AM PDT, 11 hours 46 minutes before
Area Forecast Discussion
National Weather Service Elko NV
212 AM PDT Fri Aug 10 2018

.SYNOPSIS...One more hot day in store for the Battle Born State,
before an ever so slightly cool down this weekend. In addition to
the cool down, isolated thunderstorm chances return to central
Nevada, expanding northward by later next week.

&&

.SHORT TERM...Today through Saturday. One. More. Hot. Day, before
a cool down begins across the Silver State Saturday. Temps will
still be near to slightly above average, but it will be cooler.

Saturday remains warm, but much more pleasant than friday. Hazy
and smokey skies will remain in place across the state, however
much better than recent weeks. By Saturday afternoon, moisture
creeps into extreme eastern NV and SE portions of the CWA, this
will allow for isolated dry thunderstorms over the higher terrain.

.LONG TERM...Saturday night through next Friday.

Four Corners high persists but flattens from weak Pacific
Northwest trough. Very limited weak monsoon flow into central and
east-central Nevada sporadically provides enough moisture for
isolated thunderstorms and very light showers. At times, some
storms will creep into northeast Nevada, still isolated but even
sparser in coverage. Could be mix of wet and dry storms that far
north. Winds generally on the light side, so some storms over
central and eastern Nevada could produce very briefly moderate
showers over narrow tracks. Temps remain above normal but drop by
about 5-10 degrees most places.

&&

.AVIATION...Skies remain hazy but VFR is expected at all TAF

&&

.FIRE WEATHER...Biggest change this forecast is canceling the
Fire Weather Watch. Forecast models have backed off on the wind.
Therefore, thought it was better to cancel now than leave it for
the day shift to look at.

For Saturday, models are indicating the potential for RFW in 467.
This will need to be watched heading into this afternoon to see if
it warrants a warning.

Dry isolated thunderstorms will be possible for eastern FWZ 455
and SE portions of 470 on Saturday. By Sunday, coverage expands
to include FWZ 455, SE portions of 454, 455, and 470. By Monday
and beyond, coverage expands into the rest of the area with the
threat for isolated dry thunderstorms. This will need to be
watched for coverage concerns, to see if LAL 6 will be possible
anywhere. Regardless of LAL 2 or 6, with receptive fuels and
intense daytime highs baking the fuels, new starts will be
possible from any storm.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...None.

&&

94

Nearby

Red Flag Warnings in Nevada, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.